MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 87047
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation for a procedure to treat redo atrial flutter and atrial fibrillation, a intellanav mifi open-irrigated catheter was high flow flushed (60ml/min).The physician was unhappy with the flow out of the irrigation ports.Only one of the ports was spraying in a jet and the rest either were blocked or just bubbling slowly.Building pressure with the stopcock closed was performed while priming the pump but were unable to change the results, no error messages were displayed.The catheter was exchanged to solve the issue and the procedure was successfully completed with no patient complications.Device is expected to be returned.
 
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
The device was returned to boston scientific for analysis.Per visual inspection the device didn't present any visual defected for this reason the visual inspection pass.Functional test was passed as the steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.Unit passed the leakage test without any problems.All six irrigation ports flow freely on flow test.The pump was programmed to 30ml/min and the device was irrigated for 5 minutes without any errors or pump messages.
 
Event or Problem Description
It was reported that during preparation for a procedure to treat redo atrial flutter and atrial fibrillation, a intellanav mifi open-irrigated catheter was high flow flushed (60ml/min).The physician was unhappy with the flow out of the irrigation ports.Only one of the ports was spraying in a jet and the rest either were blocked or just bubbling slowly.Building pressure with the stopcock closed was performed while priming the pump but were unable to change the results, no error messages were displayed.The catheter was exchanged to solve the issue and the procedure was successfully completed with no patient complications.Device has been returned.

Brand Name
INTELLANAV MIFI OPEN-IRRIGATED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key15044107
Report Number2124215-2022-26133
Device Sequence Number14727987
Product Code OAD
UDI-Device Identifier08714729938378
UDI-Public08714729938378
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P150005/S017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2023
Device Model Number87047
Device Catalogue Number87047
Device Lot Number0027844197
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight65 KG